FROM OUR EXPERTS
This question has not been answered by one of our experts yet.
Can pain in the jaw or teeth be an indication of a heart attack? How do I tell if a pain in my arm or shoulder is due to a heart condition?
These questions are quite common and frequently asked, and not always easily or correctly answered in magazines and journals. In fact, pain caused by an inadequate supply of oxygen to the heart can occur in many different forms. Although, once in a while, the location and description of the discomfort may be odd, but, fortunately, most of the time it is similar. The majority of the time patients describe a tightness, heaviness or constriction in the mid-chest or upper abdomen that appears to also be present in one or the other shoulder. The discomfort may also be noted in the upper biceps, elbow and wrist (on either side) and on occasion may feel like it is “going through” to the back. Heart pain can also be noted in the jaw and teeth. It is more common for heart-related discomfort to affect the lower jaw than the upper jaw. Occ...
Millions of people take bisphosphonate drugs to prevent bone loss, but do they know the risks. These medications are commonly used to treat osteoporosis, but can also cause pain, and specifically a condition called Bisphosphonate Induced Osteonecrosis of the Jaw (BIONJ). People who take a bisphosphonate need to know what BIONJ is, which drugs are most likely to cause it, who is at risk, and what to do about these risks.
What is Bisphosphonate Induced Osteonecrosis of the Bone (BIONJ)? Osteonecrosis of the bone is defined as the "presence of exposed bone in the maxillofacial (jaw) region that does not heal within 8 weeks after identification by a health care provider" according to the American Society of Bone and Mineral Research. This particular type of osteonecrosis is caused by the bisphosphonate drugs, hence the name "Bisphosphonate Induced". The common symptoms include jaw pain, swelling, infection, loosening of the teeth and drainage. Of course, seeing bone is defi...
I just recently moved to New Orleans from Kentucky and the severity of my migraines has increased 10 fold. Could the changes in sunlight/climate change have something to do with it? Amy.
Yes, the changes in sunlight, climate, weather, etc. could definitely have something to do with the increased severity of your Migraines. This is something that can subside over time as your body becomes accustomed to the changes.
All of that said, it's would be best to see your doctor for a check up to be sure that nothing else is causing this increase.
Good luck, John Claude Krusz and Teri Robert
To review other questions from our Ask the Clinician Column, browse the Ask the Clinician archives .
If you need help finding a Migraine and headache specialist, visit our listing of Patient Recommended Specialists .
About Ask the Clinician :
Dr. Krusz is a recognized expert in the fields of headache and Migraine treatment and pain tr...
You should know
Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.